Feedback on Nexium Side Effects and Usage, page 21
Nexium Side Effects
If you’ve used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Please note: Posts about Prilosec have been moved to the Prilosec forum.
Subj: Burping and panic attacks
I’ve been on the 40mg for 4 days now and yes I find the acid build up not there but it seems like I still burp up food after I eat or if I drink alot of water 30 mins or even a hour after I eat I still burp up the food, is this still normal? At times I still feel like I can’t take a deep breath and I still yawn alot to get the deep breath feeling but when I sleep my wife says I’m like a baby. Is this just all in my head? I mean am I just thinking about it so much that I enduce a slight panic attack? Or does the shortness of breath feeling stay with you for awhile? Can anyone tell me this cause I don’t think my doctor knows. Cause I asked him and he kept going around the subject and not giving me a straight answer.
AskDocWeb: If you doctor doesn’t know then you may need to consult with a specialist, a gastroenterologist. It’s good that you recognize that some people can talk themselves into a panic attack. That is something guard against if you are one of those people. As for the burping, you might find something helpful in our bloating report.
Subj: Thyroid problem, iron problem, and hair loss
I have been on nexium for a year now. Started off with one 40 mg. a day, then increased to 2 40 mg. a day.5 months after starting on nexium I developed an under active thyroid. I am 51 years old, and had a physical one month before starting on nexium and all my counts were normal. I now have a very low iron count where I have to take an iron supplement everyday as well which kill my stomach. I have also been loosing a lot of hair. Went to a Derm. she said I have lost about 50% of my hair over the last year. My question, has anyone else developed a thyroid problem, iron problem, and hair loss while on nexium. The pills do control my acid reflux, but I am in the procress of tapering myself off because my gastro said I need to take them for the rest of my life so my acid does not return. I am now down to one pill every other day, I pray this will allow me to get off, but fear the acid will come back any minute and I will be back on those pills!!!
AskDocWeb: It is known that stomach acid is required for the absorption of iron and Nexium does reduce that acid but it does not neutralize all of it. Nexium has not been associated with iron depletion or anemia in people with normal iron stores. When Nexium is combined Amoxil (amoxycillin (A)) and Klacid (clarithromycin (C)) as in Nexium Hp7, hair loss is one of the side effects but not when it’s used by itself. We’ve had only one report of a patient being taken off Nexium because their thyroid gland was enlarged.
Subj: Chest pains
I have been on nesium for 3.5years, I have chest pains, musle aches, anxiety, pains in my stomach, bumps in my stomach.
AskDocWeb: Please talk to your doctor about those chest pains.
I am a 15 year-old with Acid-Reflux, and Nexium is the ONLY medication I’ve found to treat it, but I saw this morning on the news something about blocking the absorption of calcium, now I am worried. I was born with acid reflux, it runs in the family apparently, I am also worried because my mom has taken nexium for at least 6 years, and I have for about 4.
AskDocWeb: If you are considering taking a Calcium supplement check with your doctor first, especially if you take thyroid hormones, corticosteroids, tetracycline, or iron pills. Calcium supplements can interfere with the function of these drugs.
Subj: Burning mouth and sores on tongue
I have been nexium 40mg 1x a day for about 6 years now. For the past three months I have had burning in my mouth and sores on my tongue, lining of my cheeks, and lower lip, sore throat. I was wondering if this could be from the nexium. My regular doc, Dentist have no clue to what it is.
AskDocWeb: A couple of other readers have reported this but we haven’t found any connection to the Nexium. To find out what is really going on, you may have to see an ear nose and throat specialist.
Subj: Nexium made me feel better
I have been using Nexium for about two weeks and I am very grateful for how it has made me feel better. After being in horrible pain for three weeks which made me miss work and go to the hospital I am happy that my doctor actually sent me a prescription actually made me feel perfect like if I would have never suffered from the horrible stomach pains which I had.
Subj: Throat is real sore
Hello, I started on 40mg nexium for twice a day for first week, then once a day. I had an endoscopy test that determined I had Barrett’s. I have had a burning sore throat and trouble swallowing for 3 months straight. I can’t find a doc that doesn’t just keep changing PPI meds. I started on nexium a week ago. I took zegrid and aciphex before that. Is there something that might help my throat best. I haven’t been eating fried foods, no soda, no fatty foods for 4 months. I drink water a lot. But, my throat is still real sore, its driving into depression. Please help if possible. Thank You,
AskDocWeb: We suggest you consult with a specialist, specifically an ear nose and throat specialist. And be sure to give them a complete history on this problem.
Subj: Can I?
Question: On Nexium for just 4 days. I commute very early. Can I have my regular breakfast – wait 1-2 hours then have the Nexium one hour before lunch? My situation: I do not have acid reflux. The dr. gave me nexium because of a chronic cough and hoarseness and he “thinks” it has to do with acid reflux. I told him I don’t get hearburns (maybe twice a year) and that I don’t like to take pills. Anyway, I’m taking it and my BM are loose, and frequent, and my throat hurts more than before, and I am burping frequently. Pains on right ribs and lower. Don’t even know why I am taking this pill. Thank you.
AskDocWeb: It sounds like your doctor is “practicing” medicine so you’ll have to ask him or get a second opinion.
Someone told me that Esomeprazole is a very good and less expensive pill to take instead of Nexium. Comes from Canada, Anybody ever take this? Thanks
Subj: Nexium is helping!
I was having this feeling that when I ate something that it stopped in my throat- causing a choking feeling I had had acid refluix for several months before this — I went to the Dr. and she put me on Nexium after about a week I started feeling better with a small amount of discomfort in my swallowing- I am going to have a few more test, but the nexium is helping!
Subj: testicle pain
I would like to echo the testicle pain / sensitivity comments. Also groin pain. It’s not listed as a side-effect, but to me it seemed clearly linked.
Subj: Pancreatic cancer?
I have been on nexium for more than 5 years. Recently I read on the net that long term use can cause pancreatic cancer. I was diagnosed with it in 2006 but again doctors are not sure. Please respond.
AskDocWeb: It would be helpful if you quote your source for that claim. There is a lot of misinformation on the net. Nexium is known to be able to mask the symptoms of pancreatic cancer but not cause it.
Subj: Diarrhea and pain under left rib
I was recently prescribed Nexium 40mg along with a script for diarhea (dont have with me at work) for the symptoms of what the Dr thinks is potentially IBS or peptic ulcer. I have been taking Nexiom for 9 days now. Diarhea and intense pain under left rib cage continue, and are quite frankly worse.
Subj: Pain and tingling sensation
I was put on Nexium 20 mg 2/day for silent reflux to the larynx. After 2 weeks I started getting odd tingling sensation in hands and feet. ENT said, not related to Meds. At 8 weeks I reduce the amount to 1/day. Getting severe left shoulder pain, neck pain and chest pain finger numbness/ stiff hands and feet/ and odd tingling sensation randomly. Did EMG studies and every other test under the sun including MRI’s/ Upper GI’s/EMG/ Dopler Vein study/ 2 neuro – all with stellar results. No one can explain the pain and stiffness. I totally think it is Nexium and I want off and will figure a way with ENT’s help.
Subj: Putting on weight
I have been taking nexium 40mg one tablet a day dose this cause weight gain I seem to be putting on weight. Regards,
AskDocWeb: Yes, there are many reports of weight gain with Nexium even with no changes to the diet or level of exercise.
Subj: Most common side effects?
I’m 17 and I’ve been having stomach problems for 2 to 3 years now. I’m just ALWAYS having nausea. I’ve done every single test and I’ve tried several different medication but nothing seems to work. I’ve been on prevacid for my heartburn for 1 year but yesterday my doctor told me stop it and start nexium. But I looked it up on the internet and it says that it is for heartburn but he gave to me and said it can help my nausea. Do you know if it can help nausea? Or can it start more nausea? I took it for the first time this morning before breakfeast so its been a good 5 to 6 hours but I am having nausea now. So I dont get it. What are the most common side effects?
AskDocWeb: The most common side effects of Nexium are headache and diarrhea. Most people experience a reduction in nausea but there is that small percentage (less than 1%) of users experience more nausea or even vomiting. Read more feedback about Nexium.
Report – 19 – 20 – Page 21 – 22 – 23 – 24 – Last Page 58
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.